Louisiana, 2003

Flash Flood in Louisiana, September 13, 2003

September 13, 2003 · NWS LCH · 1 event in 1 county or zone

Around three inches of rain fell in less than an hour, resulting in street flooding across the city of Lafayette.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Around three inches of rain fell in less than an hour, resulting in street flooding across the city of Lafayette.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Sep 13, 1:34 PM CST, 4 hours 26 minutes earlier.

Area forecast discussion, Sep 13, 1:34 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
234 PM CDT SAT SEP 13 2003

.OVERVIEW...A COLD FRONT WILL ADVANCE THROUGH SOUTHWEST LOUISIANA ,
EXITING THE ADJACENT COASTAL WATERS BY MID MORNING SUNDAY. COOL
HIGH PRESSURE WILL BUILD IN BEHIND THE EXITING FRONT.

.SHORT TERM...SEASONABLE TEMPERATURES ARE EXPECTED UNDER MOSTLY
CLEAR SKIES. NO RAIN CHANCES SEEN AT THIS TIME.

.EXTENDED...COOL HIGH PRESSURE WILL PREVAIL THROUGH THE END OF THE
WORK WEEK.

.FORECAST CONFIDENCE...STRONG

.PRELIMINARY POINT TEMPS/POPS...

KLCH 72 90 67 88 / 00 00 00 00
KBPT 73 89 67 88 / 00 00 00 00
KAEX 68 90 64 88 / 00 00 00 00
KLFT 71 90 66 88 / 20 00 00 00

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

21
Hazardous weather outlook, Sep 13, 3:15 AM CST, 14 hours 45 minutes before
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-141030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
415 AM CDT SAT SEP 13 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL...
SOUTH-CENTRAL AND SOUTHWEST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE LAFAYETTE
AREA THIS MORNING...AND GRADUALLY MOVE OUT OF THE AREA BY LATE
MORNING. A DRY AIRMASS WILL MOVE INTO THE REGION THIS MORNING...AND
NO SIGNIFICANT WEATHER IS EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
HIGH PRESSURE OVER THE AREA WILL KEEP RAIN OUT OF THE FORECAST
THROUGHOUT THE WEEK. SIGNIFICANT WEATHER IS NOT EXPECTED.

INFORMATION STATEMENT...THE ACTIVATION OF STORM SPOTTERS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE
WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.

MCNATT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Lafayette

When
September 13, 6:00 PM CST to 8:00 PM CST
Where
Lafayette County, Lafayette
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
30.207, -92.064 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, September 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375100.